Back to all discussions

Vision problems..migraine, anxiety, both???

Over the last several months, along with migraines that come and go in spurts, I now get visual disturbances that also come and go and induce anxiety which just makes them worse! It is very tough to describe but I would say it is like my vision is “jumpy” or “jerky” for just a second or so and then I am left feeling a bit off balance but internally, not externally. Also, panic sometimes sets in which can mean heart racing, nausea, etc. They don’t occur with any particular reason I can ascertain, sometimes I am sitting just watching TV, other times chatting with someone, etc. I do get headaches that I have medication for these seem to not be connected with any onset or frequency related to the headaches. I am seeing my Ophthalmologist next month so perhaps he will have some answers…I have RA and take 2mg of a corticosteroid every day as well as mtx, and a biologic to manage the RA. I often wonder if it is a version of the brain fog. I have found that taking my anti-anxiety medication calms me down and at least keeps me from panicking when this happens but I would like to break this cycle. any suggestions are welcome. BTW I have had a batter of tests, blood work, CT scans etc. to rule out anything else. Thanks for any advice! Nan

  1. Maybe some other med you are taking is causing these visual problems. Many meds have common visual symptoms just like these. I would check webmd or talk with your doctor about all possible side effects that may be occurring. I know that anti-anxiety meds do sometimes cause vision changes...maybe that is the problem.
    I wish you the best of luck. I know that migraines are such a long and rough journey. Hopefully you will be able to get some answers soon.

    1. Thanks for the ideas. I have not changed meds in over a year so that would be surprising and I did not start taking the anti-anxiety meds until this started and went on for many weeks so that would not account for it either....appreciate your time responding...

      or create an account to reply.